MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012448-12
Medical Device Problem Codes Difficult to Insert (1316); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for evaluation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly calcified left anterior artery (lad).It was noted that the 2.75x12mm nc trek's shaft was bent when removing from the packaging; however, physician decided to proceed and attempt to insert the device into a tuoghy.The shaft became separated and no retrieval process was necessary as the device had not entered the patient's anatomy.Another unspecified device was used to successfully complete the procedure.There was no adverse patient effects and no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It was reported by the account that the balloon dilatation catheter (bdc) was inadvertently kinked when removing from the packaging; however, physician decided to proceed and attempt to insert the device into a tuoghy.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use states: prior to use examine all equipment carefully for defects.Examine the dilatation catheter for bends, kinks, or other damage.Do not use any defective equipment.In this case, it is likely that the use of the kinked shaft contributed to the reported difficulty inserting the device into the tuoghy and the shaft separation, as the device was further manipulated at the kinked location.The investigation determined the reported kink appears to be related to operational context; however, the reported difficulty inserting the device and shaft separation appear to be related to user error.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of this device.D9: device available for eval updated from "yes" to "no".H3: reason device not evaluated by mfg changed to na.H6: 4582 code was added.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11764269
Report Number2024168-2021-03728
Device Sequence Number4243246
Product Code LOX
UDI-Device Identifier08717648151811
UDI-Public08717648151811
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number1012448-12
Device Catalogue Number1012448-12
Device Lot Number01013G1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer05/19/2021
Initial Report FDA Received Date05/03/2021
Supplement Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR